Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Breast discharge, from blisters, fibrocystic disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2276 Questions
User :   I had a breast reduction 4 months ago. Left breast path report said fybrocystic (sp?) disease present and has not healed well at all. Top of areola separated and there was a big hole for a long time with tissue necrosis. Now, the hole is almost closed, but on the bottom left side of the areola (same left breast) a blister keeps forming and pus will come out (sort of like a huge pimple) and it will drain for a few days. This has happened 2x so far. Is there anything I should do? I have an appointment with the PS in a week or so, but not sure if this is a problem or normal for healing process.
Doctor :   hi
User :   hello doc...
Doctor :   I am Dr AAAAAA
Doctor :   Please give me a few seconds to go through your query.
User :   Okay.
Doctor :   May I ask you a few questions pertaining to your problem ?
User :   Sure...
Doctor :   May I know your age please ?
User :   I am 37
Doctor :   And how much fluid/pus drains out or had drained last time? And what was the treatment taken last time ?
User :   Basically I noticed what looked like a blister, and when I pressed on it, pus shot out everywhere and the skin opened up - I basically allow it to drain, put some bacitracin on it, and a gauze pad, and it heals a little bit after a few days, then about a week or so later it happens again. Initially, a lot of pus comes out, then it just drains slowly over few days.
Doctor :   Are you using any oral Antibiotic ?
User :   No, I am not taking an antibiotic...
Doctor :   How long have you used an antibiotic ?
Doctor :   After the surgery ?
Doctor :   I feel using just Bacitracin powder topically would not be of much help.
Doctor :   Please try to understand a few details of the problem you are facing .
User :   only for 10 days, then after we noticed the problems with healing on the left breast, my PS prescribed more antibiotics for a week, then none after that. I had been seeing him once weekly for debriedment of the dead tissue...
Doctor :   1. I would suggest you to see the PS immediately as there may be a chance of sepsis after prolonged relapse of infections.
User :   Around December it was healing pretty well, this just started happening over the last few weeks, but I've been on and off with drainage and gauze pads since my surgery in late October last year...
Doctor :   ok.
Doctor :   2. there can be easy anerobic bacterial infections.
User :   I have been tired, sometimes abnormally, and one other thing, I am transgendered, I began taking testosterone about a month or so after my surgery, do you think that would have any effect?
Doctor :   3. these can spread internally and may cause complications and infect the whole breast tissue.
User :   that's FTM (female-to-male)
User :   I see.
Doctor :   No, That would not have much effect, but great care has to be taken to take care of infection as it can lead to complications.
User :   initially my ps was telling me that was just the tissue juice as the breast was healing, but I feel that it's been long enough for that to have disapated...
Doctor :   Please do understand that initially there is tissue fluid which is usually released by a small vent normally created but if it is foul smelling or purulrnt or thick it is infected.
User :   Okay, thank you for the advice, I will see him or another doctor asap. I have an appointment on 3/2 but that may be too far out, and I think the blister thing will re-occur
Doctor :   Thank you for cxonsulting me.
Doctor :   Take care, bye for now.
User :   thank you, bye bye...
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor